Hail, Lincoln
- When
- March 6, 5:30 PM CST
- Where
- Lincoln County, 7 mi E of Lincoln
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.033, -98.017
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 6, 3:54 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 354 PM CST SUN MAR 6 2005 .DISCUSSION... MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF THE UPPER LEVEL FEATURE MOVING THROUGH THE FORECAST AREA OVERNIGHT AND WHETHER OR NOT THERE WILL BE ENOUGH MOISTURE TO TRIGGER ELEVATED CONVECTION. NEXT PROBLEM WILL BE UPPER LEVEL WAVE MOVING THROUGH THE NORTHERN PLAINS AROUND THE MIDDLE OF THE WEEK. TONIGHT: LATEST WATER VAPOR PROFILERS SHOWING A NICE UPPER LEVEL WAVE MOVING THROUGH WESTERN NEBRASKA AND NORTHWEST KANSAS. THIS WAVE IS TRIGGERING A BAND OF ALTOCUMULUS ACROSS THIS REGION. MAIN QUESTION IS HOW THIS FEATURE WILL INTERACT WITH THE DEEPER LOW LEVEL MOISTURE EXTENDING FROM JUST EAST OF SALINA TO HUTCHINSON. LATEST LOOK AT THE PROFILERS SHOWING THE LEADING EDGE OF SOME LOW LEVEL WARM AIR ADVECTION EXTENDING FROM WEST OF DODGE CITY TO JUST EAST OF MCCOOK NEBRASKA. 21Z SURFACE ANALYSIS SHOWS SURFACE DEWPOINTS IN THE LOWER 50S ACROSS SOUTH CENTRAL KANSAS. THE TIMING OF THE LEADING EDGE OF THE WARM AIR ADVECTION WILL BE CRITICAL THIS EVENING ON WHEN THIS ACTIVITY DEVELOPS THIS EVENING. THE ETA/RUC BOTH SHOW THIS STRONG UPGLIDE TAKING PLACE BETWEEN 295-300K THIS EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THERE IS SOME MARGINAL INSTABILITY WITH MEAN LAYER CAPE VALUES AROUND 500 J/KG, BUT THE SHEAR IN THE CLOUD BEARING LAYER IS FAIRLY UNIDIRECTIONAL WHICH WOULD NOT SUPPORT LARGE HAIL, BUT WE COULD SEE SOME BRIEF GUSTY WINDS BETWEEN 30 AND 40 MPH. THE ACTIVITY WOULD MOST LIKELY DEVELOP ALONG AND EAST OF THE TURNPIKE THIS EVENING AND PUSHING OUT OF THE AREA BY 09Z. WOULD NOT EXPECT MUCH IN THE WAY OF CLEARING TONIGHT AS THE COLDER MID LEVEL AIR PUSHES INTO THE REGION, WHICH WILL YIELD TO SOME ALTOCUMULUS. MONDAY-MONDAY NIGHT: THE INITIAL UPPER LEVEL WAVE WILL BE SHIFTING EAST OF THE AREA OVERNIGHT WHILE ANOTHER UPPER LEVEL WAVE WILL BE MOVING IN FROM THE NORTHERN PLAINS. THIS FEATURE IS CURRENTLY EVIDENT ON THE LATEST WATER VAPOR IMAGERY. THIS SECONDARY FEATURE MAY ACTUALLY DEVELOP SOME ISOLATED INSTABILITY SHOWERS IN THE FORECAST AREA TOMORROW AFTERNOON. LOW LEVEL MOISTURE WILL BE LACKING SO WE ARE JUST MENTIONING SPRINKLES FOR NOW. IT WILL BE SOMEWHAT COOLER AND BREEZY TOMORROW, BUT STILL RATHER NICE FOR MARCH STANDARDS. MONDAY NIGHT SURFACE HIGH PRESSURE WILL BUILD INTO CENTRAL AND SOUTH CENTRAL KANSAS WHICH WILL ALLOW FOR GOOD RADIATIONAL COOLING. WE LOWERED TEMPERATURES ACROSS THE AREA WITH THAT IN MIND. TUESDAY-TUESDAY NIGHT: THE NEXT CANADIAN CLIPPER IS EXPECTED TO MOVE INTO THE REGION TUESDAY AFTERNOON AND TUESDAY NIGHT. THIS FEATURE WILL BE LACKING LOW LEVEL MOISTURE DUE TO SURFACE HIGH PRESSURE SETTING UP CAMP ACROSS THE GULF COAST STATES. WE DID MENTION A CHANCE OF RAIN SHOWERS IN SOUTH CENTRAL AND SOUTHEAST KANSAS TUESDAY AFTERNOON, BUT THE RAIN AND SNOW CHANCES ARE LOOKING PRETTY SLIM AT THIS POINT, ESPECIALLY WITH THE PRECIPITATION LEAVING THE PICTURE FAIRLY QUICKLY. WEDNESDAY-SUNDAY: WE SHOULD SEE A GRADUAL WARMUP IN TEMPERATURES DURING THE REMAINDER OF THE WEEK. THE EASTERN PART OF THE FORECAST AREA MAY ACTUALLY SEE THE EFFECTS OF A CANADIAN CLIPPER ON WEDNESDAY. OTHERWISE, UNSEASONABLY WARMER TEMPERATURES WILL BE ON THE HORIZON FRIDAY THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 50 59 28 57 / 20 10 0 10 HUTCHINSON 48 55 28 56 / 10 10 0 10 NEWTON 49 57 28 56 / 20 10 0 10 ELDORADO 50 59 28 57 / 20 10 0 10 WINFIELD-KWLD 50 60 29 58 / 20 10 0 10 RUSSELL 39 52 28 55 / 0 10 0 10 GREAT BEND 42 53 28 55 / 0 10 0 10 SALINA 44 54 27 55 / 10 10 0 10 MCPHERSON 47 55 27 56 / 10 10 0 10 COFFEYVILLE 52 62 29 57 / 30 20 0 10 CHANUTE 51 61 28 56 / 30 10 0 20 IOLA 51 60 27 56 / 30 10 0 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 99/COX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 404 PM CST SUN MAR 6 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 404 PM CST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TRIGGER A FEW THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. HOWEVER, THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM LATE TUESDAY NIGHT THRU WEDNESDAY MORNING, THERES A CHANCE FOR A MIXTURE OF LIGHT RAIN AND SNOW, MAINLY OVER SOUTHEAST KANSAS, AS A SECOND STRONG COLD FRONT SURGES SOUTHEAST INTO THIS AREA. WITH THE SECOND COLD FRONT ARRIVING SO SOON AFTER ITS PREDECESSOR, THERE IS SOME DOUBT AS TO HOW MUCH MOISTURE WILL BE AVAILABLE FOR THE SECOND COLD FRONT TO INTERACT WITH. NO SNOW ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM ES/COX
The Grand Island radar (KUEX), 148 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441273, 5441355.